# SDR CA131111016

- Difficulty date: November 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 51,804 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 6100 · Propeller System
- Part: Propeller
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING TAKEOFF ROTATION, THE NR 1 PROPELLER FEATHERED.  THE TORQUE RAPIDLY INCREASED ABOVE NORMAL OPERATING LIMIT AND FLIGHT CREW SHUTDOWN THE ENGINE. AN EMERGENCY WAS DECLARED AND THE ACFT RETURNED, LANDED WITHOUT FURTHER INCIDENT. SOLID STATE FLIGHT DATA RECORDER, SSFDR, WAS DOWNLOADED AND ENGINE DATA FORWARDED TO THE ENGINE MFG.  SSFDR DATA ANALYSIS CONFIRMED THE OVERTORQUE,132.4 PERCENT FOR 133 SECONDS. CONDITION COULDN`T BE DUPLICATED ON GROUND. TROUBLESHOOTING REVEALED SOME CONTAMINATION AT THE NR 1 TORQUE SIGNAL CONDITIONER UNIT, TSCU, ELECTRICAL CONNECTORS. THE NR 1 ENGINE TSCU, ELECTRONIC ENGINE CONTROL UNIT, EECU AND THE TORQUE PROBE WERE REPLACED AND TESTED SERVICEABLE.  AS A RESULT OF THE OVERTORQUE EVENT, THE NR 1 PROPELLER ASSY WAS REPLACED AND THE ENGINE INSPECTED IAW ASSOCIATED COMPONENT MM, CHAPTER 05. ACFT TIMES AT THE TIME OF THE INCIDENT, 51612 FLIGHT HOURS AND 64695 CYCLES.
